View Full Version : Why am I shedding so much?

03-21-2012, 08:58 PM
I've been shedding a LOT the past couple of weeks. I'm not even on minox or fin (yet), so I don't understand why this is happening.

The extent of my hair loss is just some thinning at the hairline which has been relatively stable the past 6 months. But these last two weeks...I've seriously been shedding like a dog and I don't know why. Just today I shampooed my hair and at least 20 hairs came out (from what I was able to count). Then afterwards I blow dried my hair, I counted at least 40 on my sink!

Nothing has changed in terms of my products, diet, way I style my hair, etc. So I don't get why this is happening. The only thing I've begun using is Nizoral 1% which I use about once a week. Can this cause you to shed?

I've read about telogen effluvium, which I suspect this might be, but what connection does it have to MPB?

03-22-2012, 07:05 AM
Nizoral and SHEDDING
Guys, be aware that using Nizoiral shampoo can cause a negative effect on your hair and scalp. It can dry your scalp right out with too many applications and also cause server shedding.

I have spoken with a few guys recently and over the years who have introduced nizoral as part of their reg and it has not done them any favours, if anything its hindered them.

It's all too easy to use nizoral shampoo and feel you are benefiting your situ . It makes your hair feel great and also look fuller. The risk you run is over applying it due to this and in turn causing a drastic shed in some cases.

I know a few guys who at around several months post op their HT feel they are really starting to get somewhere in terms of growth a real change in appearance - and start nizoral - and initially love it. It gives your hair and scalp a great feel and volume initially but can lead you into a little trap IMO.

Guys will then over apply as its easily done (2 even several times a week) and this then causes a SHED and can completely take the air out of the tires so to speak as HT patients are really starting to make progress and then due to over use of Nizoral (Nizoral greed) and an inevitable shed causes you to loose VITAL ground which took such a long time to gain.

The sheds pass and the hair will all come back in over time so nothing long term to worry about but this is often the reason why guys who feel they were gaining momentum with their HT suddenly hit a wall of disappointment. It will be interesting to gain feedback on this and how many can relate.

My personal opinion is to hold off nizoral whilst waiting for your HT to come in or only use it little and not often - once a every 2 weeks say.

People may have a different opinion to me on this but i have spoken to many guys and a VERY common pattern has raised its head to me due to numerous and varied feedback on use of nizoral.



03-22-2012, 07:26 AM
I've read about telogen effluvium, which I suspect this might be, but what connection does it have to MPB?

Hey Dude,

i also have a slightly receeding hairline and went through some immense shedding last year for 9 months. Check out this pic i found of hairs i was losing in the shower. To put this in context, this is the hair that came off ONE hand after massaging my scalp with some shampoo. So i massaged my head with a little shampoo using one hand and picked off the hairs with the other hand and paced them on the bathtub to take a pic. And i shower at least once a day, so this wasn't after a week of not showering. I can't imagine how many i was losing throughout the course of the day, must have been hundreds. Obviously, i looked at the magnitude of the shedding and assumed this can't be MPB, it must be telogen effluvium. But guess what, it was just aggressive MPB. I was 28 at the time and had a full head of hair apart from some minor recession at the hairline and it was the first time i had experienced a massive shed. It went on for 9 months and was absolute torture.

So my point is, if you have a receeding hairline then your shedding is more than likely MPB. If you want confirmation, then see a dermatologist and get a hair biopsy done. They cost around £100 in the UK. They check how much you are shedding in the donor region and how much you're shedding on the top of your head. More than likely, the hairs on the top of your head will be in a large shedding phase and the hairs in your donor area will not be. I had 8% in shedding phase in the donor and 60% shedding on the top. If you have telogen effluvium, then the shedding in the donor will aslo be very high.

Not trying to scare you, but if it is in fact MPB, you should start treatment immeadiately. Can you imagine how much hair i lost last year for those 9 months ? If i had started treatment before that shed, i would have saved so much hair. You can lose a lot of hair from MPB in a very short span of time. I'm taking propecia for the past 3-4 months, but only 0.5mg/daily. It has kind of killed my sex drive, but i'll have to live with it i guess. :-(

03-22-2012, 07:28 AM
Sorry, forgot to add the pic.

03-22-2012, 12:13 PM
I can definitely relate, I started shedding abnormally from about the latter part of 2010, got on fin in may of 2011, the shed continued and I only noticed it stopped the last 2 months. It absolutely destroyed one side of my hairline. Probably the worst year of my life. It was just very aggressive, and I did nothing about it for about 8 months not really understanding what was happening.